Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Treating ADHD and tourette syndrome in children - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: ADHD
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hi, may I answer your health queries right now ? Please
Doctor :   Hi
User :   I have a 8 yo that was dx with ADHD and touretts
Doctor :   Ok
User :   she has had a MRI indicating buldging disks and mind stenoisis
Doctor :   Ok
User :   recently her feet have started turning in
User :   she has been a toe walker since she was small
Doctor :   Ok
User :   the feet turning in are a big concern because she is falling more often
User :   her 4 yo brother was dx with severe non-verbal autism @ 2 yo in addition to progressive infantile scoliosis
Doctor :   Ok
User :   looking for help to explain the progressing of the feet/toe walking and other symptoms
Doctor :   Does she have deformed feet?
User :   no
User :   she has typical range in her leg muscles
User :   MRI & xrays showed nothing more than 3 buldging discs at this was discovered at 6yo
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Let me explain to you,
User :   ok
Doctor :   Without a physical examination, I am unable to determine what could be causing the imbalance and frequent falling.
Doctor :   It could also have occurred due to part of tourette syndrome - movement disorder affecting the lower limb.
User :   the tics stopped when we took her off of Concerta and the feet turning in has been since then
Doctor :   A physical examination and neuropsychiatric evaluation is necessary to assess the present condition, the progress of the condition and the treatment necessary.
Doctor :   She may need to be restarted on the medications if necessary.
User :   been there, done that and sent to several specialist who all seem to want to keep adding meds to the list
Doctor :   It is a chronic condition which needs medications along with supportive therapy -psychotherapy, behavioural therapy.
Doctor :   Since she has additional ADHD symptoms along with tourette's syndrome, she may need the more aggressive therapy and medications.
Doctor :   And the treatment is probably going to be slow and gradual one.
User :   the tics completely stopped when she was taken off the meds. Her touretts was induced by the stimulants that she was on
User :   thank you for your time
Doctor :   As a general physician, and without the help of physical examination, I am unable to provide you with more information. Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor